MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL 13.2
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 09/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Weight: unk.Ethnicity: unk.Race: unk.Date of event: unk.Work order search: no similar complaint type events were reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated that a 13.2mm, micl13.2, -11.00 diopter, implantable collamer lens was implanted into the patients right eye (od) on (b)(6) 2019.Excessive vault was observed, surgeon plans to exchange lens with a shorter length lens.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Outcomes attributed to adverse event: required intervention to prevent permanent impairment/damage.Explant date: (b)(6) 2019.The lens was exchanged on (b)(6) 2019 for a shorter length lens and the problem was resolved.Type of reportable event: serious.Device evaluation: lens returned dry wrapped in gauze inside a biohazard bag with clear surgical debris on product.Visual inspection found haptic bent and gauze fibers on lens.(b)(4).Claim#: (b)(4).
 
Additional Manufacturer Narrative
Date of event is (b)(6) 2019.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key9200184
Report Number2023826-2019-01955
Device Sequence Number10874479
Product Code MTA
UDI-Device Identifier00841542103312
UDI-Public00841542103312
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model NumberMICL 13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2019
Initial Date Received by Manufacturer 09/19/2019
Supplement Date Received by Manufacturer10/30/2019
01/09/2020
Initial Report FDA Received Date10/16/2019
Supplement Report FDA Received Date11/26/2019
01/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC-45 W/ FTP, LOT # UNK; INJECTOR MODEL- MSI-PF, INJECTOR LOT# UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR